It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


I am male, 34, 6-1, 248 lbs (at time of blood work)

I had some blood work done about 7 weeks back...
Bad Cholestrol = 118
Good Cholestrol = 225
Tri = 370
I also had slightly high blood pressure but I can't remember the numbers right now.

The doctor told me the Good should be below 200 and the Tri should be below 150 so she put me on 145 Tricor which I have been taking for 6 weeks now. During that 6 weeks I joined WeightWatchers to change my diet and lost 15 pounds. I haven't had blood work done again yet so I don't know my current numbers.

My question is do I really need Tricor with the numbers that I provided? My left chest muscle has been hurting me but I thought it was only a muscle pull. I have also been having some pain in my left shoulder and a little twing in my left knee (I think I might have twisted it though) which I didn't have before. I have been trying to read up on Tricor and the side effects but it seems like alot of people have it confused with a statin and now I am confused. Is Tricor really bad for you???

I have read some stuff on Ester E and fish oils on this board that make it seem like with a good diet and those pills I might be OK. Is that the correct theory? What is the right amount to take?

I am thinking about making a doctor appointment this week to get my blood tested and to get off of tricor.

I should also add that my mother has a problem with high cholesterol and my dad's side has diabetes.
I have a call into the doctor about the fish oil.


I can't find anything that definetly says if the long term side effects of tricor are really bad. That is my main reason for wanting to get rid of it. I read up on it and i think most of the bad stuff I have seen on is was when people confused it with a statin.

In the long run, is it something that I should be worried about?
[QUOTE=madams2]I have a call into the doctor about the fish oil.


I can't find anything that definetly says if the long term side effects of tricor are really bad. That is my main reason for wanting to get rid of it. I read up on it and i think most of the bad stuff I have seen on is was when people confused it with a statin.

In the long run, is it something that I should be worried about?[/QUOTE]


Not really - the statins have varying degrees of hepatotoxic potential - some none at all - but the fibrates are fairly harmless. maybe some abdominal cramping? I can't remember all the side effects off hand - but as I recall - Liver toxicity is not high on the list if at all

Even with Statins a Dr will (should) monitor your LFE's so there shouldn't be much cause for concern.





All times are GMT -7. The time now is 03:52 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!